Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 270, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 27, 2022, 5:23 PM CDT for Rogers County, Wagoner County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2022, 5:23 PM CDT (22:23 UTC)
- Expired
- Jul 27, 2022, 6:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Rogers County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 8 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157 WUUS54 KTSA 272223 SVRTSA OKC131-145-272315- /O.NEW.KTSA.SV.W.0270.220727T2223Z-220727T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 523 PM CDT Wed Jul 27 2022 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Southwestern Rogers County in northeastern Oklahoma... North central Wagoner County in northeastern Oklahoma... * Until 615 PM CDT. * At 523 PM CDT, a severe thunderstorm was located 3 miles northwest of Verdigris, moving east at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Claremore... Catoosa... Verdigris... Inola... Taiwah... Tiawah... This includes Interstate 44 between mile markers 236 and 259. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3615 9576 3636 9576 3638 9544 3607 9544 TIME...MOT...LOC 2223Z 271DEG 15KT 3627 9573 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ 69
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:28 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 27, 2:28 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
228 PM CDT Wed Jul 27 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(The rest of this afternoon and Tonight)
Issued at 228 PM CDT Wed Jul 27 2022
Subtle mid level wave is currently impinging on a stalled surface
boundary across northeastern Oklahoma as noted in current
satellite imagery. This feature should act to spark scattered
thunderstorms near the boundary into the evening hours where the
cumulus field has become a little more agitated over the last
hour or so near the I-44 corridor. Stronger mid level flow will
locally increase the shear in the region leading to a few stronger
storms being possible. A deeply mixed boundary layer will support
stronger downburst and locally severe wind gusts should a
stronger updraft develop. A few storms will also be possible in
the terrain of southeastern Oklahoma where daytime heating and
orographic ascent could lead to some pulse type storms during the
peak heating this afternoon. Storms here should be brief and will
die off near sunset as heating subsides. Scattered showers and
storms will likely continue near the boundary tonight across
northeast Oklahoma. Another warm night is expected, with the
possible exception of locations along the OK/KS border behind the
boundary and with the best chance at seeing rain overnight.
Bowlan
&&
.LONG TERM...
(Thursday through Wednesday)
Issued at 228 PM CDT Wed Jul 27 2022
Boundary will slowly sag south during the day Thursday with
scattered showers and thunderstorms expected to become more
prevalent throughout the day and overnight. Cloud cover and rain
chances should keep temperatures down mainly north of I-44, with
another hot day south. Temperatures near 100 will still be likely
across the south along with increasing moisture ahead of the
boundary. Therefore another Heat Advisory will be in effect
tomorrow afternoon mainly along and south of I-40 where heat index
values above 105 are expected. Boundary will linger across the
region into the weekend, with continued rounds of rain chances
and much cooler temperatures through Saturday. The best rain
chances will reside across northeast Oklahoma and northwest
Arkansas where stronger isentropic ascent along the elevated
frontal boundary will be focused. Widespread rainfall still
appears likely, with better chances at seeing locally heavy
rainfall along and north of a line from Tulsa to Fayetteville
where 2-4 inches could be seen by Sunday.
Rain chances will begin to taper off into Sunday as upper ridging
begins to build back in. Temperatures will not be quite as hot as
what we have seen recently, but humidity will be on the rise,
especially in areas that see more rainfall. Temperatures back in
the upper 90s and increased humidity will likely lead to more heat
headlines needed by the middle part of next week.
Bowlan
&&
.AVIATION...
(18Z TAFS)
Issued at 1206 PM CDT Wed Jul 27 2022
Isolated to scattered storms expected this afternoon through mid
evening across NE OK and far NW AR which may impact this corridor
of terminals depending on the eventual storm coverage. An uptick
in precip coverage is likely across NE OK late tonight and
potentially spreading southward through Thurs morning.
Uncertainty does exist in overall coverage and duration of the
morning precip and fcst will maintain a lower end mention. Flight
conditions will largely remain VFR w/ the exception being
localized stronger storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 97 73 86 / 40 50 70 70
FSM 79 98 75 91 / 20 30 60 70
MLC 78 100 75 93 / 20 20 40 60
BVO 74 94 70 83 / 50 40 80 60
FYV 73 94 70 85 / 40 50 80 70
BYV 74 90 70 81 / 50 70 80 70
MKO 76 96 72 87 / 30 40 70 70
MIO 74 90 70 83 / 50 70 80 60
F10 77 99 73 89 / 30 40 60 60
HHW 77 99 76 95 / 0 10 10 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-057-058-
063-068-069.
Excessive Heat Warning until 8 PM CDT this evening for
OKZ054>056-059>062-064>067-070>076.
Heat Advisory from noon to 8 PM CDT Thursday for OKZ049-053-
070>076.
AR...Heat Advisory until 8 PM CDT this evening for ARZ001-002-010-011.
Excessive Heat Warning until 8 PM CDT this evening for ARZ019-
020-029.
Heat Advisory from noon to 8 PM CDT Thursday for ARZ019-020-029.
&&
SHORT TERM...04
LONG TERM....04
AVIATION...07Hazardous weather outlook, Jul 27, 4:58 PM CDT, 25 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
458 PM CDT Wed Jul 27 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
458 PM CDT Wed Jul 27 2022
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Northeast Oklahoma and Far Northwest Arkansas.
ONSET...Ongoing.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
FIRE WEATHER DANGER.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Dangerous heat and humidity remain across most of eastern Oklahoma
and northwest Arkansas, with heat index values from 105 to 110
lingering through the rest of the afternoon and into early
evening. The hot temperatures and low afternoon humidities will
support localized higher wildfire spread rates where winds become
gusty. Conditions will improve toward mid evening.
Scattered thunderstorms have also developed across parts of
northeast Oklahoma and far northwest Arkansas near a weak boundary
stretched roughly along Interstate 44. A few of the storms will
grow to strong to severe levels, with damaging winds being the
main severe weather concern. These storms will linger through the
evening, with additional storms forecast to move in after
midnight.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential...
Heavy Rain Potential.
FRIDAY AND SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...Dangerous Heat Potential.
TUESDAY...Dangerous Heat Potential.
EXTENDED DISCUSSION...
Thunderstorm chances will steadily increase across northeast
Oklahoma and northwest Arkansas on Thursday, with potential for
localized strong wind gusts. Hot and humid conditions will also
persist across southeast Oklahoma Thursday afternoon.
A break from the heat is expected Friday and Saturday. Several
rounds of showers and thunderstorms are expected, especially
across northeast Oklahoma and northwest Arkansas, with the
potential for locally heavy rainfall. Isolated strong to severe
storms will also be possible.
Thunderstorm chances will lessen by early next week, with the heat
and humidity increasing once again.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Jul 27, 4:16 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
416 PM CDT Wed Jul 27 2022
ARZ001-272200-
Benton AR-
416 PM CDT Wed Jul 27 2022
...A strong thunderstorm will impact portions of northwestern Benton
County through 500 PM CDT...
At 415 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
north of Gravette, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Bentonville... Bella Vista...
Gravette... Decatur...
Highfill... Hiwasse...
Northwest Arkansas Regional Air...
Miller...
Centerton... Vaughn...
This includes Interstate 49 between mile markers 92 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3627 9429 3637 9458 3650 9453 3650 9418
TIME...MOT...LOC 2115Z 283DEG 12KT 3648 9444
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Jul 27, 4:40 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
440 PM CDT Wed Jul 27 2022
OKZ060-061-272230-
Tulsa OK-Rogers OK-
440 PM CDT Wed Jul 27 2022
...A strong thunderstorm will impact portions of southwestern Rogers
and east central Tulsa Counties through 530 PM CDT...
At 440 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
west of Tulsa, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Bixby...
Jenks... Catoosa...
Tulsa International Airport... Jenks Riverside Airport...
Gray...
This includes Interstate 44 between mile markers 217 and 237.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3616 9600 3622 9600 3623 9573 3616 9574
3616 9576 3597 9576 3601 9603 3607 9603
3608 9610 3616 9610
TIME...MOT...LOC 2140Z 269DEG 17KT 3611 9601
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Jul 27, 4:51 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
451 PM CDT Wed Jul 27 2022
OKZ062-272230-
Mayes OK-
451 PM CDT Wed Jul 27 2022
...A strong thunderstorm will impact portions of central Mayes County
through 530 PM CDT...
At 451 PM CDT, Doppler radar indicated a strong thunderstorm near
Pryor Creek, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Pryor... Pryor Creek...
Salina... Hoot Owl...
Sportsmen Acres Community... Strang...
Snowdale State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3622 9537 3640 9536 3645 9512 3622 9508
TIME...MOT...LOC 2151Z 257DEG 8KT 3631 9526
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Jul 27, 5:08 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
508 PM CDT Wed Jul 27 2022
OKZ054-059-272245-
Osage OK-Pawnee OK-
508 PM CDT Wed Jul 27 2022
...A strong thunderstorm will impact portions of south central Osage
and southeastern Pawnee Counties through 545 PM CDT...
At 508 PM CDT, Doppler radar indicated a strong thunderstorm over
Hallett, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Cleveland... Jennings...
Westport... Osage...
Hallett... Blackburn...
Terlton... Maramec...
Walnut Creek State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3627 9672 3647 9647 3624 9625 3616 9663
TIME...MOT...LOC 2208Z 241DEG 13KT 3624 9657
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Jul 27, 5:12 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
512 PM CDT Wed Jul 27 2022
OKZ060-061-067-272300-
Tulsa OK-Rogers OK-Wagoner OK-
512 PM CDT Wed Jul 27 2022
...A strong thunderstorm will impact portions of south central
Rogers, northwestern Wagoner and east central Tulsa Counties through
600 PM CDT...
At 512 PM CDT, Doppler radar indicated a strong thunderstorm over
Oneta, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Broken Arrow... Wagoner...
Coweta... Inola...
Stonebluff... Oneta...
Redbird...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3595 9538 3585 9572 3586 9574 3604 9586
3622 9558
TIME...MOT...LOC 2212Z 241DEG 13KT 3601 9573
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Jul 27, 5:17 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
517 PM CDT Wed Jul 27 2022
ARZ001-272300-
Benton AR-
517 PM CDT Wed Jul 27 2022
...A strong thunderstorm will impact portions of Benton County
through 600 PM CDT...
At 516 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southwest of Noel, moving east at 10 mph. Several other strong
thunderstorms were over Benton County.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Lowell...
Pea Ridge... Gentry...
Gravette... Cave Springs...
Decatur... Highfill...
Springtown... Maysville...
Northwest Arkansas Regional Air...
Hiwasse...
Miller... Centerton...
Avoca... Vaughn...
Monte Ne... Healing Springs...
This includes Interstate 49 between mile markers 79 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3627 9394 3623 9457 3650 9462 3650 9410
TIME...MOT...LOC 2216Z 258DEG 9KT 3650 9454
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:32 PM CDT | Heat Advisory | TSA | Choctaw, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more | 29 hr |
| Jul 27, 4:12 PM CDT | Special Weather Statement | TSA | Craig | 33 min |
| Jul 27, 4:19 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 41 min |
| Jul 27, 4:40 PM CDT | Special Weather Statement | TSA | Tulsa | 50 min |
| Jul 27, 4:51 PM CDT | Special Weather Statement | TSA | Mayes | 39 min |
| Jul 27, 4:55 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Rogers, Tulsa | 50 min |
| Jul 27, 4:58 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 47 min |
| Jul 27, 5:08 PM CDT | Special Weather Statement | TSA | Pawnee | 37 min |
| Jul 27, 5:12 PM CDT | Special Weather Statement | TSA | Wagoner | 48 min |
| Jul 27, 5:19 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 41 min |
| Jul 27, 5:48 PM CDT | Special Weather Statement | TSA | Mayes | 42 min |
| Jul 27, 5:58 PM CDT | Special Weather Statement | TSA | Delaware | 47 min |
| Jul 27, 6:03 PM CDT | Special Weather Statement | TSA | Tulsa | 42 min |
| Jul 27, 6:07 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 40 min |
| Jul 27, 6:47 PM CDT | Special Weather Statement | TSA | Tulsa | 43 min |
| Jul 27, 6:49 PM CDT | Special Weather Statement | TSA | Delaware, Mayes | 41 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.